Alert archive / Illinois / Special Weather Statements in 2016
Special Weather Statement, NWS St. Louis, MO
NWS St. Louis, MO issued this special weather statement at Aug 26, 2016, 10:13 AM CDT for Adams County, Illinois. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 26, 2016, 10:13 AM CDT (15:13 UTC)
- Expired
- Aug 26, 2016, 11:00 AM CDT
- In force
- 47 min
- Issued by
- NWS St. Louis, MO
County Adams County, IL
The radar
The St Louis radar (KLSX), 152 km from the middle of the area, began a volume at 15:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 3.2 hours before the alert went out and 189 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 6 J/kg
- Mixed-layer CIN
- -718 J/kg
- Mixed-layer LCL
- 1544 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 19 m²/s²
- 0-3 km storm-relative helicity
- 66 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
640
WWUS83 KLSX 261513
SPSLSX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
1013 AM CDT FRI AUG 26 2016
ILZ095-261600-
ADAMS IL-
1013 AM CDT FRI AUG 26 2016
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL ADAMS COUNTY UNTIL 1100
AM CDT...
AT 1013 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR QUINCY...MOVING NORTHEAST AT 30 MPH.
DIME SIZE HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
QUINCY...CAMP POINT...PAYSON...CLAYTON...GOLDEN...ADAMS...BURTON...
LIBERTY...COATSBURG...COLUMBUS...LA PRAIRIE...MARBLEHEAD...FOWLER...
PALOMA AND CHATTON.
THIS INCLUDES INTERSTATE 172 BETWEEN EXITS 10 AND 19.
LAT...LON 4019 9091 3997 9091 3978 9136 3990 9144
3991 9142 3993 9142 3996 9145 4019 9097
TIME...MOT...LOC 1513Z 233DEG 26KT 3990 9131
$$
GLASSWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this special weather statement went out at Aug 26, 7:05 AM CDT, 3 hours 8 minutes earlier.
Area forecast discussion, Aug 26, 7:05 AM CDT, 3 hours 8 minutes before
Area Forecast Discussion...Updated Aviation National Weather Service Saint Louis MO 705 AM CDT FRI AUG 26 2016 .SHORT TERM...(Through Tonight) Issued at 402 AM CDT Fri Aug 26 2016 Region is in SW flow aloft with the area between high pressure along the E Coast and a broad low amplitude trough across the West. Cold front has stalled aligned roughly along I-70 as of early this mrng. The short wave and assoc SFC low will continue to drift east thru the prd across SErn Canada. S/SW flow thru the column will eventually cause the bndry to begin lifting back N late today/tonight. This bndry will once again be the focus for SHRA/TSRA dvlpmnt this aftn. Best chances appear to be along and N of I-70. PWATs continue to be near 2 inches...so locally heavy rainfall will be possible...esp if any training occurs. Also...SPC has locations along and N of I-44 in MO and I-70 in IL in a marginal risk. A couple thousand Joules of CAPE coupled with 25-40 kts of 0-6 km bulk shear support SPC. So...a few strong to possibly severe storms are possibly with gusty winds the primary threat. There will be plenty of cloud cover today which should help keep temps in check...esp N of the bndry. Still expect it to be a warm humid day S and E of the STL metro area. Should be a decent temp gradient across the FA. Locations N of the bndry that have substantial cloud cover may not get out of the upper 70s whereas SE MO and sthrn IL may get close to 90. 2% .LONG TERM... (Saturday through Thursday) Issued at 402 AM CDT Fri Aug 26 2016 Saturday through Sunday night The cntrl CONUS will remain in SW upper flow with a short wave tracking along the US/Canadian border. The bndry should either be N of the CWA by the beginning of the prd or be exiting the nthrn FA Sat mrng leaving the area under sthrly flow for the rest of the wknd. The advancing warm front will allow the humid unstable air mass that has been residing across sthrn MO and sthrn IL to overspread the entire FA. The unstable air mass should lead to PM SHRAs/TSTMs. Even though there will be a lack of focus...700mb temps near 10C will allow at least isld/scttrd aftn/evng SHRAs/TSTMs to dvlp. PWATs are expected to remain above 1.5 inches keeping the threat for isolated heavy rain. Temps should be near avg with highs in the mid/upper 80s with lows near 70. Monday through Thursday The week begins with zonal flow aloft with the main belt of westerlies along the US/Canadian border and transitions to a cntrl CONUS ridge by Wed/Thu. Needless to say SFC flow remain S/SW thru the prd with no cold front in sight. Given the same unstable air mass in place...the fcst really doesn't change...so still expecting isld/scttrd diurnal convection. High PWATs mean heavy rain remains a threat. 850 temps in the upper teens to near 20C correspond to high temps in the 80s...which is very near seasonal norms. Dps though are fcst to continue to be in the low/mid 70s keeping a summery feel going. 2% && .AVIATION... (For the 12z TAFs through 12z Saturday Morning) Issued at 656 AM CDT Fri Aug 26 2016 Scattered thunderstorms are expected during the valid TAF period at all terminals. Thunderstorms were occurring near KUIN at TAF issuance and may affect the terminal over the next hour or two. Another round of scattered thunderstorms is expected to develop near a warm front during the afternoon hours, then TSRA/SHRA should dissipate after sunset. Brief pds of MVFR or IFR conditions are possible when SHRA/TSRA moves directly over the terminals. Winds will gradually become southerly after 27/06z after the warm front has lifted north of the terminals. Kanofsky && .LSX WATCHES/WARNINGS/ADVISORIES... MO...None. IL...None. && WFO LSX
Hazardous weather outlook, Aug 26, 4:23 AM CDT, 5 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAINT LOUIS MO 423 AM CDT FRI AUG 26 2016 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-270930- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-SAINT CLAIR IL-MONROE IL-KNOX MO- LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO- AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO- LINCOLN MO-GASCONADE MO-WARREN MO-SAINT CHARLES MO-FRANKLIN MO- SAINT LOUIS MO-SAINT LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO- WASHINGTON MO-SAINT FRANCOIS MO-SAINTE GENEVIEVE MO-IRON MO- MADISON MO-REYNOLDS MO- 423 AM CDT FRI AUG 26 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TODAY AND TONIGHT THERE MAY BE A FEW STRONG TO SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING WITH THE GREATEST THREAT ALONG AND NORTH OF INTERSTATE 70. STRONG GUSTY WINDS WILL BE THE MAIN THREAT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT. MILLER
In the hours before
Special weather statement, Aug 26, 10:13 AM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
1013 AM CDT FRI AUG 26 2016
ILZ095-261600-
ADAMS IL-
1013 AM CDT FRI AUG 26 2016
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL ADAMS COUNTY UNTIL 1100
AM CDT...
AT 1013 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR QUINCY...MOVING NORTHEAST AT 30 MPH.
DIME SIZE HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
QUINCY...CAMP POINT...PAYSON...CLAYTON...GOLDEN...ADAMS...BURTON...
LIBERTY...COATSBURG...COLUMBUS...LA PRAIRIE...MARBLEHEAD...FOWLER...
PALOMA AND CHATTON.
THIS INCLUDES INTERSTATE 172 BETWEEN EXITS 10 AND 19.
LAT...LON 4019 9091 3997 9091 3978 9136 3990 9144
3991 9142 3993 9142 3996 9145 4019 9097
TIME...MOT...LOC 1513Z 233DEG 26KT 3990 9131
GLASSThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 25, 7:35 PM CDT | Special Weather Statement | LSX | Pike | 40 min |
| Aug 25, 10:46 PM CDT | Special Weather Statement | LSX | Jersey | 44 min |
| Aug 26, 2:45 PM CDT | Areal Flood Advisory | LSX | Bond, Clinton | 3 hr |
Nearby
Special Weather Statements in Illinois, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.